| Catalog Number |
J845G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002.Device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were x-rays taken to locate the needle piece(s)? no.Is there any plan in place to remove the needle piece in the future? yes.If yes, please provide the scheduled date.This week ( will update you soon).Were there any patient consequences? unknown.What is the surgeon's opinion of the possibility of the needle tip being retained in the patient? unknown.Can you identify the product code and lot number of the product that was used? rjmeee.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure, the diagnosis, and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the needle used? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? has the patient undergone the additional procedure to remove the needle tip? if yes, please provide date.Please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a septoplasty fess on (b)(6) 2024 and suture was used.During the procedure, after pricking the septum, the needle came out without the point.The surgeon performed a good wash on the patient.After the wash was done, the suction liner was checked and the tip was not found.The procedure was successfully completed.There are plans for the patient to undergo another procedure within the week to remove the needle tip.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a closed aluminum package with product code j845, the second photo shows a double arm suture.Due to the position of the device within the photo, a clear analysis of the device could not be performed.The photo becomes distorted when magnified.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.